Woman goes to emergency room after trying new lipstick health covergirl

Lily Cleopatra Maurice of Florida says CoverGirl Queen lipstick caused her bottom lip to swell to epic proportions. (Photos courtesy of Facebook)

Share The GrioSubscribe to TheGrioShare The Grio

A woman wound up in the emergency room with her lower lip swollen to dangerously large proportions after she decided to wear her new lipstick, from CoverGirl’s Queen Collection, for her husband’s birthday.

She posted about the experience on Facebook:

‘Please be aware of the queen collection CoverGirl lipstick,’ Lily Cleopatra Maurice wrote in a Facebook post. ‘Purchased [lipstick] this week woke up choking with huge swollen lips. I had to be rushed to the ER! Could’ve died in my sleep.’

Woman has allergic reaction to henna dye

CoverGirl’s representatives responded saying that their product should be completely safe.

‘As soon as we learned of this woman’s experience, which would certainly not be expected from lipstick use, we reached out to her to learn more about what happened and see how we could help,’ said spokeswoman, Laura Brinker.

‘We are glad to hear she is okay and are awaiting her response… We conduct extensive testing on all our products to ensure they’re safe and effective.’

–College student begins recovery after allergic reaction blisters off 90 percent of her skin

Cosmetics chemist Randy Schueller, told Refinery 29 that the long list of ingredients didn’t have anything “problematic.” The real problem may have been that the lipstick contains a fragrance, which is at times an allergen for some.

“This is a condition called angioedema, which occurs soon after exposure to certain ingredients. It’s accompanied by severe lower-lip swelling and often, by difficulty breathing and swallowing,” said dermatologist Dr. Jeannette Graf. “It is difficult to pin down without a work-up by a physician. However, if or when this type of reaction happens, it is essential to go to an emergency room to treat the immediate problem of swelling.”

–Student’s allergic reaction to meds causes body to burn from the inside out

Maurice says since the incident, she’s taken steroids and the swelling has gone down.

“Just please research your products before using them,” she wrote.  “Try to prevent this from happening to you or your loved ones.”

Share The Grio Subscribe to TheGrio Share The Grio